Pennsylvania, 2006

Flash Flood in Pennsylvania, July 31, 2006

July 31, 2006 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 31, 1:50 AM EST, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 31, 1:50 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 AM EDT MON JUL 31 2006

.SHORT TERM (TODAY THROUGH TUESDAY)...
ANOTHER SHORT WAVE IS SLIDING SOUTHEAST FROM LAKE ERIE INTO
NORTHWESTERN PA EARLY THIS MORNING. SCATTERED THUNDERSTORMS WILL
CONTINUE TO MOVE ACROSS MAINLY THE NORTHERN PART OF OUR FORECAST
AREA EARLY THIS MORNING. UPPER RIDGE OVER THE MS VALLEY WILL MOVE
EAST INTO THE OH VALLEY BY TUESDAY. TEMPERATURES WILL PUSH TO NEAR
90 THIS AFTERNOON AND INTO THE LOWER 90S TUESDAY. PRECIPITATION
CHANCES SHOULD BE LESS THAN 20 PERCENT LATER TODAY THROUGH
TUESDAY.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
UPPER RIDGE WILL KEEP FORECAST AREA HOT AND DRY THROUGH TUESDAY
NIGHT AND WEDNESDAY. RIDGE WILL GRADUALLY FLATTEN ALLOWING COLD
FRONT TO SAG THROUGH OUR REGION THURSDAY AND FRIDAY AND INTO WEST
VIRGINIA SATURDAY. SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS AND HIGH TEMPERATURES SHOULD HOLD IN THE 80S.

&&

.AVIATION...
WARM AND HUMID CONDITIONS ACROSS THE DISTRICT TODAY EARLY THIS
MORNING ARE HELPING TO FUEL A WEAK MCS ACROSS NE OHIO AND INTO NW
PA. A SCATTERED THUNDERSTORM IS POSSIBLE WITH THE MCS IN FKL EARLY
THIS AM. THE MCS WILL WEAKEN AS IT MOVES SOUTHEAST BUT WILL KEEP
SOME MIDDLE CLOUDINESS ACROSS MUCH OF WPA THIS AM. THESE CLOUDS WILL
HELP REDUCE THE THREAT OF PATCHY DENSE FOG FOR THE HOURS AROUND
DAYBREAK. GENERAL VFR CEILINGS CAN BE EXPECTED THROUGH THE NEXT 24
HOURS WITH PATCHY MVFR CIGS POSSIBLE WITH A BRIEF SHOWER. VSBY WILL
BE GENERALLY MVFR THIS AM AND MUCH OF THE AFTERNOON IN LIGHT FOG AND
HAZE ASSOCIATED WITH THE HIGH HUMIDITY. ISOLATED TSTMS ARE POSSIBLE
LATER THIS AFTERNOON AND TONIGHT FUELED BY THE MAX HEATING PERIOD.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 31, 3:16 AM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 AM EDT MON JUL 31 2006

MDZ001-OHZ041-PAZ007>009-013>016-020>023-029>032-WVZ001>004-012-
021>023-041-010830-
GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
416 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MOVING ACROSS THE REGION WILL PRODUCE
HEAVY LOCALIZED RAINFALL TODAY. THE HEAVY RAIN MAY CAUSE POOR
DRAINAGE FLOODING AND PONDING ON ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

OHZ039-040-048>050-057>059-068-069-010830-
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-
416 AM EDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

In the hours before

Local storm report, Jul 31, 5:47 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
647 AM EDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     FLASH FLOOD      4 N NEW CASTLE          41.05N 80.35W
07/31/2006                   LAWRENCE           PA   LAW ENFORCEMENT

            4 FEET OF WATER ON MERCER ROAD IN NESHANNOCK TOWNSHIP

0625 AM     FLASH FLOOD      4 NNW NEW CASTLE        41.05N 80.38W
07/31/2006                   LAWRENCE           PA   AMATEUR RADIO

            GLEN ROAD FLOODED IN NESHONNOCK TOWNSHIP

0630 AM     FLASH FLOOD      3 N GREENVILLE          41.45N 80.38W
07/31/2006                   MERCER             PA   AMATEUR RADIO

            KENNARD ROAD FLOODED

0630 AM     FLASH FLOOD      3 N GREENVILLE          41.45N 80.38W
07/31/2006                   MERCER             PA   AMATEUR RADIO

            STATE ROUTE 18 FLOODED

&&

RREED

The radar

The Pittsburgh radar (KPBZ), 104 km away, was scanning. The volume nearest the first event began at 11:09 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Venango

When
July 31, 6:10 AM EST to 7:00 AM EST
Where
Venango County, Sugarcreek
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
41.401, -79.758 (the zone’s center; the record gives no point)

Heavy rain caused flooding of basements, and up to the first floor, of several homes near Sugarcreek. This flooding also closed one road, county Emergency Management reported.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521208.